Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Morning fatigue
Sep 18, 2005

I am taking Reyataz + Norvir + Truvada at night before going to bed. Also, I take 50 mg of Seritol to help me sleep. I am up & down all night long and in the moring I am exhausted. It takes me forever to "wake up". What's going on? Do other's report difficulty waking and getting going in the morning? I've tried everything to improve my sleep pattern but nothing helps. Any input would be appreciated.

Response from Dr. Frascino

Hello, Well, if you are "up and down all night long," that would explain your morning exhaustion and wake-up woes, right? Even a FEMA director should be able to figure that out . . . . Well, maybe not "Brownie," but . . . .

So what to do? First off, I would suggest you discontinue Seritol. Seritol is St. John's Wort, an herb used to treat depression and anxiety. It is metabolized in the liver and can speed up the processing of other drugs that also utilize these metabolic pathways, particularly protease inhibitors. This was first documented with the protease inhibitor Crixivan. At present, I recommend avoiding St. John's Wort (Seritol) for anyone taking antiretroviral drugs. There are many other options that are not only more effective, but also safer. Talk to your HIV specialist. A mild sleep aid, such as Lunesta or Ambien, might be just what you need to transform a night owl into Sleeping Beauty. Unfortunately the meds do not come with a handsome Prince Charming to wake you with a kiss.

Pleasant dreams,

Dr. Bob


Previous
CD4 LEVELS
Next
natural boost to testosterone availability?

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement